MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. EXTENSION SET; SET, ADMINISTRATION, INTRA

B. BRAUN MEDICAL INC. EXTENSION SET; SET, ADMINISTRATION, INTRA
Model Number 456030
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: customer reports that the tubing was "split" or "sliced" open, and that when the nurse hooked it up to the patient, the patient's blood "poured out".The nurse immediately disconnected the tubing.Minimal blood loss reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used extension set without packaging was returned in connection with this complaint.Visual examination noted a cut in the tubing in the direction of the axis and approximately 170mm behind the discofix.Upon visual examination, it was determined that the tubing had been cut off by the sealing tool during the packaging process.The batch record and our discrepancy management system database could not be reviewed as a lot number was not provided.In response to this incident, a visual information documenthas been created to sensitize relevant employees regaridng this failure.Additional, an information board has been installed on the production floow with information and examples of failure modes.Further, instructions concerning the correct handling of the process during packaging were reviewd with revevant employees.In response to similar reports of this nature, b.Braun has initiated a corrective action and preventative action (capa) which provides for root cause analysis and corrective action.We will maintain this report for further references, and continue to monitor other reports for similar occurrences.

Brand Name
EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key9176306
Report Number2523676-2019-00174
Device Sequence Number11733619
Product Code FPA
UDI-Device Identifier04022495770066
UDI-Public04022495770066
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K942988
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number456030
Device Catalogue Number456030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2019
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1